Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Milwaukee, WI

May 3, 2012Dodge County, Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 3, 2012, 1:41 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2012, 1:41 PM CDT (18:41 UTC)
Expired
May 3, 2012, 2:30 PM CDT
In force
49 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Dodge County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 2:00 PM CDTHAIL 0.25Lebanon, WI
May 3, 2:15 PM CDTHAIL 0.752 E Holy Hill, WIWIND GUSTS AT 46 MPH.
May 3, 2:18 PM CDTHAIL 1Lebanon, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 1:07 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
321 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

110 
WUUS53 KMKX 031841
SVRMKX
WIC027-131-031930-
/O.NEW.KMKX.SV.W.0008.120503T1841Z-120503T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
141 PM CDT THU MAY 3 2012

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN...
  WASHINGTON COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 230 PM CDT

* AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. 
  THIS STORM WAS LOCATED 7 MILES SOUTH OF HUSTISFORD...OR 8 MILES
  NORTHEAST OF WATERTOWN...AND MOVING EAST AT 30 MPH.

  AT 115 PM...HALF DOLLAR SIZE HAIL WAS REPORTED IN WATERTOWN WITH 
THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARTFORD...SLINGER...JACKSON...WEST BEND...WEST BEND AIRPORT...
  NEOSHO...RUBICON...HOLY HILL...SAINT LAWRENCE...ALLENTON...
  RICHFIELD AND BEAR VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4336 8806 4327 8807 4319 8844 4320 8866
      4330 8871 4351 8811 4337 8805
TIME...MOT...LOC 1841Z 248DEG 28KT 4326 8853
WIND...HAIL <50MPH 1.25IN

$$

WIMBERLEY
4 follow-up statements
006 
WWUS53 KMKX 031857
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
157 PM CDT THU MAY 3 2012

WIC027-131-031930-
/O.CON.KMKX.SV.W.0008.000000T0000Z-120503T1930Z/
DODGE WI-WASHINGTON WI-
157 PM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON AND
SOUTHEASTERN DODGE COUNTIES UNTIL 230 PM CDT...

AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS
STORM WAS LOCATED NEAR HARTFORD...MOVING EAST AT 30 MPH.

IN ADDITION...AT 115 PM CDT...HALF DOLLAR SIZE HAIL WAS REPORTED 
NEAR WATERTOWN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SLINGER...JACKSON...WEST BEND...WEST BEND AIRPORT...HOLY HILL...
  SAINT LAWRENCE...ALLENTON...HUBERTUS...RICHFIELD AND BEAR VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4336 8806 4327 8807 4319 8844 4320 8866
      4330 8871 4351 8811 4337 8805
TIME...MOT...LOC 1856Z 248DEG 28KT 4330 8838
WIND...HAIL <50MPH 1.25IN

$$

BROOKS
131 
WWUS53 KMKX 031907
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CDT THU MAY 3 2012

WIC027-031917-
/O.CAN.KMKX.SV.W.0008.000000T0000Z-120503T1930Z/
DODGE WI-
207 PM CDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DODGE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4336 8806 4327 8807 4320 8842 4335 8841
      4351 8811 4337 8805
TIME...MOT...LOC 1907Z 248DEG 28KT 4333 8827

$$

WIC131-031930-
/O.CON.KMKX.SV.W.0008.000000T0000Z-120503T1930Z/
WASHINGTON WI-
207 PM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHINGTON
COUNTY UNTIL 230 PM CDT...

AT 204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SLINGER...MOVING NORTHEAST AT 30 MPH.

IN ADDITION...AT 115 PM...HALF DOLLAR SIZE HAIL WAS REPORTED NEAR 
WATERTOWN WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JACKSON AROUND 215 PM CDT.
  WEST BEND AROUND 220 PM CDT.
  WEST BEND AIRPORT AROUND 225 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE BEAR
VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4336 8806 4327 8807 4320 8842 4335 8841
      4351 8811 4337 8805
TIME...MOT...LOC 1907Z 248DEG 28KT 4333 8827
WIND...HAIL <50MPH 1.25IN

$$

BROOKS
262 
WWUS53 KMKX 031919
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
219 PM CDT THU MAY 3 2012

WIC131-031930-
/O.CON.KMKX.SV.W.0008.000000T0000Z-120503T1930Z/
WASHINGTON WI-
219 PM CDT THU MAY 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
WASHINGTON COUNTY UNTIL 230 PM CDT...

AT 213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL.  THIS
STORM WAS LOCATED NEAR JACKSON...MOVING EAST AT 35 MPH.

IN ADDITION...AT 115 PM...HALF DOLLAR SIZE HAIL WAS REPORTED NEAR 
WATERTOWN WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST BEND AIRPORT AROUND 225 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4336 8806 4327 8807 4324 8823 4339 8830
      4346 8809 4337 8805
TIME...MOT...LOC 1918Z 248DEG 28KT 4336 8816
WIND...HAIL <50MPH 1.25IN

$$

BROOKS
078 
WWUS53 KMKX 031925
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
225 PM CDT THU MAY 3 2012

WIC131-031935-
/O.EXP.KMKX.SV.W.0008.000000T0000Z-120503T1930Z/
WASHINGTON WI-
225 PM CDT THU MAY 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WASHINGTON COUNTY WILL
EXPIRE AT 230 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SULLIVAN.

LAT...LON 4336 8806 4327 8807 4324 8823 4339 8830
      4346 8809 4337 8805
TIME...MOT...LOC 1925Z 248DEG 28KT 4338 8809

$$

BROOKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 11:38 AM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 3, 11:38 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1138 AM CDT THU MAY 3 2012

.AVIATION/18Z TAFS/...MAIN CHALLENGE IS RESOLVING CONVECTIVE
TRENDS FOR TAF SITES. DECENT SSW FLOW INTO SRN WI WITH POTENTIAL
INTERACTION WITH OUTFLOW FROM STORMS TO OUR NORTH MAY HELP TO
REGENERATE MORE STORMS AS THE AFTERNOON/EVENING WEARS ALONG. WILL
HAVE CEILINGS PREVAILING AT VFR LEVELS. ONCE SYNOPTIC FRONT PASSES
SOUTH OF THE AREA EARLY FRIDAY...EXPECT WINDS TO SHARPLY SHIFT
NORTHEAST WITH BUFKIT SOUNDINGS SHOWING A GOOD DEAL OF STRATUS
WITH STRONG INVERSION

PC

&&

.MARINE...DECENT MIXING WITH THINNING IN CIRRUS CANOPY HAS ALLOWED
SMALL CRAFT TYPE WINDS TO MIX DOWN. PROBABLY NOT AFFECTING ALL OF
THE AREA DUE TO LIMITED MIXING FURTHER OFFSHORE...BUT WILL PUT OUT
A SHORT DURATION SMALL CRAFT TO COVER THE SITUATION.

PC

&&

.PREV DISCUSSION... /ISSUED 417 AM CDT THU MAY 3 2012/

TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM

TRAINING MULTICELLULAR TSTORMS IS SLOWLY DECREASING IN COVERAGE AND
INTENSITY OVER THE FAR NRN CWA AND SHOULD BE CLOSE TO ENDING BY
SUNRISE OR SHORTLY AFTER AS THE LOW LEVEL JET STREAM FOCUSES MORE TO
THE NORTHEAST. A WEAK MCS OVER IA IS PROGRESSING TOWARD SRN WI
WITHIN THE MEAN FLOW WITH THE HRRR MODEL BRINGING IT ACROSS THE CWA
FROM 14Z TO 19Z. WENT WITH THIS SCENARIO. AFTERWARD BELIEVE THE MAIN
FOCUS FOR CONVECTION WILL BE TOWARD THE IL BORDER AND SWD DUE TO THE
STABILIZING EFFECTS OF THE CONVECTION...AND ALSO WITH THE MAIN FOCUS
OF THE LLJ AND ANY WEAK SHORTWAVE TROUGHS TO OUR SOUTH. THUS ONLY
HAVE CHANCE POPS FOR LATE AFTERNOON THROUGH TNT.

A GOOD PORTION OF MQT...GREEN LAKE COUNTIES HAVE RECEIVED
APPROXIMATELY 3-4 INCHES OF RAIN BUT ONLY MINOR FLOODING HAS BEEN
REPORTED DUE TO THE MANY AREAS OF MARSHES AND LAKES ACTING AS A
SINK. THIS AREA WILL STILL BE MORE SUSCEPTIBLE TO FLOODING BUT
CONFIDENCE FOR FLASH FLOODING IS TOO LOW TO ISSUE A WATCH AND
BELIEVE THIS AREA CAN HANDLE ANOTHER INCH OR LESS OF RAIN WITHOUT
FLASH FLOODING OCCURRING.

FRIDAY...FORECAST CONFIDENCE...MEDIUM

SURFACE FRONT EXPECTED TO GENERALLY BE NEAR THE WI/IL BORDER FRIDAY
MORNING...THOUGH THERE ARE MODEL DIFFERENCES AND THURSDAY NIGHT
CONVECTION WILL PROBABLY HAVE A SAY ON THE LOCATION OF THE
BOUNDARY BY MORNING. KEPT SOME POPS GOING THROUGH THE DAY
FRIDAY...THE BEST CHANCE SOUTH TOWARD THE FRONT. NAM AND GFS
SUPPORT POPS MORE THAN THE ECMWF AND CANADIAN...WITH THE FRONT
FARTHER NORTH THAN THE LATTER MODELS. THE NAM AND GFS WOULD ALSO
BE WARMER...THOUGH TEMPS SEEM A BIT OVERDONE GIVEN SFC FEATURES.
SIZABLE TEMP DIFFERENCES BETWEEN THE TWO SOLUTIONS...SO GENERALLY
SPLIT THE DIFFERENCE. WILL BE COOLER TOWARD THE LAKE UNDER
NORTHEAST WINDS.

SATURDAY THOUGH MONDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

MODELS GENERALLY KEEP THE BAROCLINIC ZONE IN THE AREA FOR SATURDAY
AND SUNDAY...PUSHING LOW PRESSURE THOUGH SUNDAY NIGHT INTO MONDAY.
FELT THE NEED TO KEEP POPS GOING THROUGH THE WEEKEND WITH A COUPLE
IMPULSES RIDING THROUGH THE FLOW. BEST CHANCE FOR PRECIP WILL BE
SUNDAY NIGHT AND MONDAY AS THE LOW SLIDES THOUGH. MODEL SOUNDINGS
CONTINUE TO SHOW SOME CAPE THROUGH MONDAY...SO KEPT THUNDER
MENTION WITH PRECIP. MODELS CONTINUE TO BOUNCE AROUND A BIT WITH
TEMPS FOR THE WEEKEND AND MONDAY...AS THE BAROCLINIC ZONE SHIFTS
SOME FROM RUN TO RUN. THUS GENERALLY WENT WITH CONSENSUS OF MODEL
TEMPS...RESULTING IN NEAR NORMAL VALUES. WILL BE COOLER NEAR LAKE
MICHIGAN WITH PERSISTENT ONSHORE FLOW.

TUESDAY AND WEDNESDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

UPPER TROUGH TO APPROACH TUESDAY...MOVING THROUGH TUESDAY NIGHT OR
WEDNESDAY. THUS MORE SHOWER CHANCES EXPECTED...WITH MAYBE A FEW
RUMBLES OF THUNDER. NEAR NORMAL TEMPS ANTICIPATED TO CONTINUE
THROUGH THE FIRST HALF OF THE WEEK.

AVIATION/12Z TAFS/...MAINLY VFR CONDITIONS ARE EXPECTED TODAY AND
TONIGHT BUT THUNDERSTORMS ARE LIKELY FROM LATE THIS MORNING INTO THE
EARLY AFTERNOON WITH THE POTENTIAL FOR THUNDERSTORMS TO CONTINUE
TONIGHT. MVFR TO IFR CONDITIONS WILL OCCUR WITHIN THE THUNDERSTORMS
AND MAY LINGER IN THEIR WAKE AS WELL.

MARINE...WINDS AND WAVES WILL REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA BUT MOIST AIR FLOWING OVER THE COLD WATERS OF LAKE MICHIGAN
MAY RESULT IN FOG...AT TIMES DENSE...FOR TODAY AND TONIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LMZ645-
     646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...GEHRING
FRIDAY THROUGH WEDNESDAY...DDV
Hazardous weather outlook, May 3, 11:45 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 AM CDT THU MAY 3 2012

WIZ046-047-051-052-056>060-062>072-041000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1145 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STATIONARY
FRONT TRIGGERS MORE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT. SOME OF THE THUNDERSTORMS COULD
PRODUCE HEAVY RAIN THAT COULD PRODUCE URBAN AND SMALL STREAM
FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MONDAY AS
A FRONTAL BOUNDARY WILL BE JUST TO THE SOUTH AND WEST OF
WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.

LMZ643>646-041000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1145 AM CDT THU MAY 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEARSHORE WATERS FROM
NORTH POINT LIGHTHOUSE SOUTH TO WINTHROP HARBOR ILLINOIS...TO BE IN
EFFECT UNTIL 4 PM THIS AFTERNOON.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AS A STATIONARY
FRONT TRIGGERS MORE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS
WILL BE THE PRIMARY THREAT.

AREAS OF DENSE FOG ARE POSSIBLE AS MOIST AIR FLOWS OVER THE COLD
WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF THUNDERSTORMS REMAIN IN THE FORECAST THROUGH MONDAY AS
A FRONTAL BOUNDARY WILL BE JUST TO THE SOUTH AND WEST OF
WISCONSIN AND LAKE MICHIGAN.

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, May 3, 9:19 AM CDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
919 AM CDT THU MAY 3 2012

WIZ046-047-057-031500-
COLUMBIA-GREEN LAKE-MARQUETTE-
919 AM CDT THU MAY 3 2012

...STRONG THUNDERSTORMS MOVING THROUGH COLUMBIA...MARQUETTE...AND
GREEN LAKE COUNTIES...

AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST THROUGH
COLUMBIA...MARQUETTE...AND GREEN LAKE COUNTIES AT ABOUT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...AND MINOR
FLOODING ARE POSSIBLE WITH THIS LINE OF STORMS.

LOCATIONS IMPACTED INCLUDE...
  PACKWAUKEE...         ENDEAVOR...           GLEN OAK...
  HARRISVILLE...        DALTON...             MONTELLO...
  MARQUETTE...          KINGSTON...           PRINCETON...
  NESHKORO...           GREEN LAKE...         BERLIN...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BROOKS
Local storm report, May 3, 11:26 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 AM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 AM     FLOOD            BERLIN                  43.97N 88.95W
05/03/2012                   GREEN LAKE         WI   EMERGENCY MNGR

            FLOODING ON ROADWAYS. REPORTS OF CARS STALLING OUT AFTER
            DRIVING INTO HIGH WATER. WATER ENTERING A BUILDING AS
            WELL. WATER RECEDING AT 1120 AM.

&&

MEB
Special weather statement, May 3, 12:39 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1239 PM CDT THU MAY 3 2012

WIZ063-031830-
DANE-
1239 PM CDT THU MAY 3 2012

...STRONG THUNDERSTORM MOVING INTO CENTRAL DANE COUNTY...

AT 1238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTH OF VERONA...MOVING NORTHEAST AT 30
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  FITCHBURG AND OREGON BY 1250 PM CDT...
  MONONA BY 100 PM CDT...
  MCFARLAND BY 105 PM CDT...
  COTTAGE GROVE BY 115 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

WIMBERLEY
Local storm report, May 3, 1:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
129 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0126 PM     HAIL             WATERTOWN               43.19N 88.72W
05/03/2012  M0.25 INCH       JEFFERSON          WI   PUBLIC

&&

RSCHAAR
Local storm report, May 3, 1:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
134 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             WATERTOWN               43.19N 88.72W
05/03/2012  M1.25 INCH       JEFFERSON          WI   TRAINED SPOTTER

            HAIL FELL FOR A TEN MINUTE PERIOD

&&

RSCHAAR
Local storm report, May 3, 1:39 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
139 PM CDT THU MAY 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0139 PM     HAIL             2 W LAKE MILLS          43.07N 88.95W
05/03/2012  M0.50 INCH       JEFFERSON          WI   FIRE DEPT/RESCUE

            OBSERVED AT KORTH PARK ON THE WEST SIDE OF ROCK LAKE

&&

RSCHAAR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:09 AM CDTAreal Flood AdvisoryMKXFond du Lac, Green Lake, Marquette3 hr
May 3, 8:34 AM CDTAreal Flood AdvisoryMKXGreen Lake, Marquette3 hr
May 3, 11:41 AM CDTSmall Craft AdvisoryMKX4 hr
May 3, 12:54 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson51 min
May 3, 1:05 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson40 min
May 3, 1:29 PM CDTSevere Thunderstorm WarningMKXJefferson46 min
May 3, 1:31 PM CDTSpecial Marine WarningMKX29 min
May 3, 1:53 PM CDTSpecial Marine WarningMKX37 min
May 3, 2:15 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha30 min
May 3, 2:23 PM CDTSpecial Marine WarningMKX12 min
May 3, 2:29 PM CDTSpecial Marine WarningMKX31 min
May 3, 2:54 PM CDTSpecial Marine WarningMKX66 min
May 3, 2:59 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge46 min
May 3, 3:21 PM CDTSevere Thunderstorm WarningMKXDane39 min
May 3, 3:52 PM CDTSevere Thunderstorm WarningMKXDodge23 min
May 3, 3:52 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson23 min
May 3, 4:10 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha35 min
May 3, 4:17 PM CDTSpecial Marine WarningMKX43 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.